Severe pruritus after completing pegylated interferon for hepatitis C

Research output: Contribution to journalArticle

Abstract

Porphyria cutanea tarda is a disease of disordered accumulation of heme, which is needed for biosynthesis of hepatic cytochromes. It most commonly occurs in a sporadic form among persons infected with hepatitis C virus (HCV); however, HIV infection is also a reported risk factor. Hepatic iron overload appears to play an important role in the pathogenesis of porphyria cutanea tarda. Common cutaneous findings with porphyria cutanea tarda are vesicles or bullae, milia, and hyper-pigmentation in sun exposed areas. We report a case of porphyria cutanea tarda presenting primarily as severe pruritus in an HIV/HCV-coinfected person after completion of therapy for hepatitis C.

Original languageEnglish (US)
Pages (from-to)562-565
Number of pages4
JournalAIDS Reader
Volume18
Issue number11
StatePublished - Nov 1 2008

Keywords

  • HIV/AIDS
  • Hepatitis C
  • Porphyria cutanea tarda
  • Pruritus

ASJC Scopus subject areas

  • Infectious Diseases

Fingerprint Dive into the research topics of 'Severe pruritus after completing pegylated interferon for hepatitis C'. Together they form a unique fingerprint.

  • Cite this